I'm 31 years old and under went fertility treatments for 2 years without success. At my recent annual doc apt I was informed that my CA 125 test came back at 26.5. Not abnormal but high. The doctor informed me it may be ovarian cancer and is sending me for a pelvic ultrasound and more bloodwork in 2 months. I am really nervous that taking fertility meds might have fuelled cancer. Can fertility meds cause a high CA 125? I was also diagnosed as being extremely Vitamin D deficent at the same time. Can that cause a high level? I'm really nervous and I am trying to find ways to easy my mind for the next 2-3 months until I know for sure.
Do you have a family history of ovca? The ca125 is not a reliable cancer screening test, I am wondering why he did one. Other things can cause it to be high, such as inflammation, endometriosis, any thing in the abdominal region. Even heart failure. I would not worry, I have not seen any reports of fertility drugs causing it.
Did he prescribe rx Vitamin D? If not, please consider calling him with the request. Vitamin D deficiency can make someone feel pain more intensely and there have been recent studies that have shown long term deficiencies are associated with certain cancers.
Well, I think it is irresponsible of him to just jump at a diagnosis of ovca without more to go on than a mildly elevated CA125. Even if he had those suspicions he should have kept that opinion to himself until after your TVUS. Good luck with your tests.
some fertility treatments to stimulate ovulation ave been linked to elevated CA-125 in the abnormal range but not suspicious of malignacy (cancer) .. your doctor may have noticed other signs that you are not aware of to have him suspect OVCA or other tumors (even of the pituitary glands)
i have also seen a higher incidence of non cancerous cysts associated with the clomid ... some women actually have their ovaries removed after they have completed their family if they have undergone fertility treatments
if your doctor reccommends more tests then u should always do it if it is affordable to you ... always seek ur doctor in the event u have changes in bowel/urinary or menstrual habits
u may want to post a question on the "ask an expert" section of this forum ... it will take awhile for them to respond ... also ... a second opinion from another gynecologist if u can afford it is a good idea (i've done that myself and was very pleased)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.